# SDR 2002FA0000044

- Difficulty date: July 7, 2001
- Submitted: January 15, 2002
- Operation: General aviation
- Aircraft: GCEAF
- Engine: Pwa JT8D15A
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Tie Rod
- Condition: Failed
- Location: Sixth Stage
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

CREW REPORTED HIGH VIBRATION IN CRUISE AT FL 330.  GROUND RUNS CARRIED OUT AND VIBRATION CONFIRMED.  ENG HEARD TO BE MAKING A METALLIC SCRAPING SOUND WHEN TURNED BACKWARDS.  SIG DAMAGE WAS FOUND WHILE BORESCOPING.  INSP OF 6TH STAGE REVEALED THAT REAR TIEROD HAD FAILED AND WAS STUCK IN GASPATH BETWEEN C6 BALDES AND INTERMEDIATE CASE VANES.  ONE TIE ROD FAILED IN 4TH STG LAND.  FRNT REMAINED IN PLACE WHILE REAR PART MOVED AFT.  REAR END OF TIEROD MANAGED TO COME OUT OF TIEROD HOLE.  BROKEN OFF TIEROD PART CAME OUT OF TIEROD HOLE, THEN PUNCTURED INTERM CASE WHILE TIEROD HEAD STAYED IN CONTACT WITH C6 DISK OUTER RIM.  EXTENSIVE SECONDARY DAM CAUSED TO AIRFOILS DOWN STREAM OF C6 BY BROKEN OFF FRAGMENTS OF BLD LOCKS
